全部 标题 作者
关键词 摘要


DRESS with delayed onset acute interstitial nephritis and profound refractory eosinophilia secondary to Vancomycin

DOI: 10.1186/1710-1492-7-16

Full-Text   Cite this paper   Add to My Lib

Abstract:

Case report.We present a severe case of vancomycin-induced DRESS syndrome, which on presentation included only skin, hematological and mild liver involvement. The patient further developed severe acute interstitial nephritis, eosinophilic pneumonitis, central nervous system (CNS) involvement and worsening hematological abnormalities despite immediate discontinuation of vancomycin and parenteral corticosteroids. High-dose corticosteroids for a prolonged period were necessary and tapering of steroids a challenge due to rebound-eosinophilia and skin involvement.Patients with DRESS who are relatively resistant to corticosteroids with delayed onset of certain organ involvement should be treated with a more prolonged corticosteroid tapering schedule. Vancomycin is increasingly being recognized as a culprit agent in this syndrome.We present a case of severe Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) [1] syndrome secondary to vancomycin, with associated multiorgan dysfunction. The relatively high mortality of this syndrome warrants prompt recognition and elimination of the culprit drug and often treatment with high-dose corticosteroids.A 66 year-old male presented to the emergency department (ED) with a one-week history of progressive pruritic erythematous rash, dry cough and two days of episodic high fevers. He had suffered a fall 12 weeks prior that had resulted in a pelvic fracture requiring an open-reduction internal fixation, which subsequently became infected with methicillin-resistant Staphylococcus aureus (MRSA) and treatment with intravenous vancomycin was initiated. After four weeks of vancomycin therapy he developed a rash. This was initially thought to be due to a red-man syndrome variant. Infusion rates were slowed, and premedication with diphenhydramine was initiated, but the rash worsened, with the subsequent development of episodic daily fevers, documented to be as high as 40°C.His past medical history was significant for heterozygous hemo

Full-Text

comments powered by Disqus